MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported unexpected positive reactions of ih-card abo/d(dvi-)+rev.A1, b with ih-basic qc and patient samples on their ih-500 instrument.The customer stated that the control well, the anti-a, the anti-b and the anti-d were affected.The customer did not yet return a sample of the allegedly defective product for investigational testing.Therefore our quality control laboratory visually inspected their retention sample regarding intact sealing, correct filling height, homogeneous gel, and the absence of splashes in the reaction chamber.All acceptance criteria were met.Additionally, the retention sample was tested on the ih-500.Ih-basic qc and the following donor samples were used for this purpose: 3 x blood group o rhd positive, 3 x blood group b rhd positive, 3 x blood group a rhd positive, 2 x blood group o rhd negative, 3 x blood group a rhd negative and 2 x blood group b rhd negative.All positive and negative reactions were correct.We did not observe any false positive reaction.Furthermore, seven cards were opened manually, and the sealing foil examined for possible gel and / or antiserum splashes.We did not observe any splashes on the foil.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Trace files and data of the affected ih-500 instrument were requested.We haven't received them yet.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported unexpected positive reactions of ih-card abo/d(dvi-)+rev.A1, b with ih-basic qc and patient samples on their ih-500 instrument.The customer stated that the control well, the anti-a, the anti-b and the anti-d were affected.The customer did not return a sample of the allegedly defective product for investigational testing.Therefore our quality control laboratory visually inspected their retention sample regarding intact sealing, correct filling height, homogeneous gel, and the absence of splashes in the reaction chamber.All acceptance criteria were met.Additionally, the retention sample was tested on the ih-500.Ih-basic qc and the following donor samples were used for this purpose: 3 x blood group o rhd positive, 3 x blood group b rhd positive, 3 x blood group a rhd positive, 2 x blood group o rhd negative, 3 x blood group a rhd negative and 2 x blood group b rhd negative.All positive and negative reactions were correct.We did not observe any false positive reaction.Furthermore, seven cards were opened manually, and the sealing foil examined for possible gel and / or antiserum splashes.We did not observe any splashes on the foil.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.An investigation of the affected instrument was not possible because the data of the date of event were not available.The latest files shared are from (b)(6) 2023 when the issue occurred on (b)(6) 2023.The current data lacked necessary information for analysis.Due to the type of results, an interwell carry over could be suspected, but without the requested data an investigation was not possible.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.As the requested instrument data was missing for the period in question, no investigation could be conducted.Nevertheless, we highly recommend the following to the customer: replace the needle if it was bent or damaged.The adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.Control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.Check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.Control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.Finally, perform a weekly maintenance and qc test.And we also recommended noting the following points according to the chapter precautions of the instruction for use: do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.Do not use cards with damaged foil strips.Do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.Cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18209057
Report Number9610824-2023-00065
Device Sequence Number7373086
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240813(10)9315030
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Catalogue Number813112100
Device Lot Number9315030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN (B)(6).; IH-500, SN (B)(6).; IH-BASIS QC, LOT 780100054.; IH-BASIS QC, LOT 780100054.; IH-CELL A1,B, LOT 9338011.; IH-CELL A1,B, LOT 9338011.
Patient SexUnknown